Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 31, 2012, 7:14 PM EDT. It took effect at Jun 1, 2012, 5:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 7:14 PM EDT (23:14 UTC)
- In effect from
- Jun 1, 2012, 5:00 PM EDT
- Expired
- Jun 2, 2012, 6:37 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
208 WHUS72 KMHX 312314 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 714 PM EDT THU MAY 31 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE FRIDAY INTO EARLY SATURDAY... .SOUTHWEST WINDS WILL INCREASE LATE FRIDAY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS AND SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY SATURDAY MORNING. AMZ135-150-152-154-156-158-010900- /O.NEW.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 714 PM EDT THU MAY 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 7 AM EDT SATURDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS. * SEAS...BUILDING TO 4 TO 6 FEET FRIDAY NIGHT. WAVES ON THE SOUND 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
369 WHUS72 KMHX 010831 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 431 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE THIS AFTERNOON INTO EARLY SATURDAY... .SOUTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY SATURDAY MORNING. AMZ135-150-152-154-156-158-011645- /O.CON.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 431 AM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EDT SATURDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * SEAS...4 TO 6 FEET. WAVES ON THE SOUND 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS72 KMHX 011844 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 244 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE THIS AFTERNOON INTO EARLY SATURDAY... .SOUTHWEST WINDS WILL INCREASE LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY SATURDAY MORNING. AMZ135-150-152-154-156-158-020800- /O.CON.KMHX.SC.Y.0049.120601T2100Z-120602T1100Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 244 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * SEAS...4 TO 6 FEET. WAVES ON THE SOUNDS WILL RANGE 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
061 WHUS72 KMHX 020213 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1013 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH EARLY SATURDAY... .SOUTHWEST WINDS WILL INCREASE THROUGH LATE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL SUBSIDE EARLY SATURDAY MORNING. AMZ135-150-152-154-156-158-021100- /O.CON.KMHX.SC.Y.0049.000000T0000Z-120602T1100Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1013 PM EDT FRI JUN 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS. * SEAS...4 TO 6 FEET. WAVES ON THE SOUNDS WILL RANGE 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHUS72 KMHX 021037 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 637 AM EDT SAT JUN 2 2012 AMZ135-150-152-154-156-158-021145- /O.CAN.KMHX.SC.Y.0049.000000T0000Z-120602T1100Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 637 AM EDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA AS THE COLD FRONT PUSHES INTO THE COASTAL WATERS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 31, 3:24 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 31, 3:24 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 324 PM EDT THU MAY 31 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL SLIDE SOUTH OFF THE COAST TONIGHT. A COLD FRONT WILL MOVE THROUGH FROM THE WEST LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEASTERN STATES SUNDAY AND MONDAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM THURS...LIGHT WESTERLY SURFACE FLOW HAS BEGUN BACKING TO SOUTHWEST THIS AFTERNOON AS WEAK HIGH PRESSURE PUSHES OF THE SC COAST. THICKNESSES/TEMPERATURES HAVE INCREASED TODAY WITH 90 ALREADY BEING OBSERVED FROM KINSTON TO RICHLANDS AND NEW BERN. WARM TEMPS HAVE HELPED DESTABILIZE THE ATMOSPHERE WITH 18Z LAPS PROXIMITY SOUNDINGS INDICATING LI'S -2 TO -3 DEGREES C. LATEST VIS IMAGERY ALSO INDICATES SCATTERED STRATOCUMULUS CLOUD DEVELOPMENT ACROSS THE COASTAL PLAIN COUNTIES. CONVECTIVE INITIATION APPEARS MOST PROBABLE WITH SEA-BREEZE BOUNDARY PROPAGATION AND UNSTABLE ATMOSPHERE INLAND. LOCAL MESOMODELS...RUC/HRRR/SPC WRF...ALSO SUPPORT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.WILL MAINTAIN SLIGHT CHANCE POPS INLAND FROM 20Z THROUGH ABOUT 02Z WITH MESOMODELS CONTINUING TO INDICATE WEAK CONVECTION INLAND. SOUTHERLY FLOW TONIGHT WILL KEEP TEMPS MILD WITH MID 60S INLAND TO LOWER 70S ALONG THE COAST AND OBX. MET/MAV MOS GUIDANCE ALSO HINTING AT BRIEF FOG FORMATION AROUND 09/10Z TONIGHT GIVEN MOIST FLOW BUT WILL KEEP OUT OF GRIDS FOR NOW AS GENERALLY EXPECT COVERAGE AND DENSITY OF FOG TO BE MINIMAL. && .SHORT TERM /FRIDAY/... AS OF 3 PM THURS...OVERALL GOOD MODEL AGREEMENT THROUGH THE SHORT TERM. AN UPPER LEVEL TROUGH WILL CROSS THE GREAT LAKES ON FRI AND DRAG A POTENT COLD FRONT ACROSS EASTERN NC FRI AFTERNOON THROUGH FRI NIGHT. THE UPPER TROUGH BECOMES SLIGHTLY NEGATIVE AS IT PROGRESSES EAST ON FRI WITH AMPLE DIVERGENCE ALOFT. ATMOSPHERE WILL BE VERY UNSTABLE BY LATE AFTERNOON WITH LI'S -5 TO -7 DEGREES C AND SURFACE BASED CAPE VALUES UPWARDS OF 1700-2000 J/KG. LOW LEVEL SHEAR PROFILES INCREASE AHEAD OF AND ASSOCIATED WITH THE FRONT. 35-40 KT LLJ WITH SURFACE WINDS BACKING SLIGHTLY SSE AHEAD OF THE FRONT WILL ACT TO ENHANCE LOW LEVEL HELICITY AND INCREASE CHANCES FOR DAMAGING WIND GUSTS WITH THUNDERSTORMS. STRONG SOUTHERLY FLOW WILL ADVECT ABUNDANT MOISTURE ACROSS THE REGION WITH FORECAST SOUNDINGS SUGGESTING PWATS AROUND 1.60-1.70 INCHES...ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR EARLY JUNE. THE STORM PREDICTION CENTER CONTINUES TO LIST EASTERN NC IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...HAVE ALSO HIGHLIGHTED THE SEVERE WEATHER THREATS IN THE HWO. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 310 PM THURSDAY...A BLOCKING PATTERN OVER THE ATLANTIC FEATURING A CUT OFF UPPER LOW OFF THE NEW ENGLAND COAST AND A EASTERN UPPER TROUGH AS THE WESTERN END OF THE OMEGA BLOCK...WILL BE THE DRIVING FORCE IN THE WEATHER FOR THE NEXT 7+ DAYS. THE LONG RANGE MODELS ARE INDICATING THAT THE CURRENT NEGATIVE NAO REGIME WILL CONTINUE THROUGH AND BEYOND THE NEXT 7 DAYS. THE LATEST CPC 6 TO 10 DAY AND 8 TO 14 DAY OUTLOOKS FOR EASTERN NC ARE NOW CALLING FOR BELOW NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION. THE UPPER TROUGH...EVENTUALLY EXHIBITING A NEGATIVE TILT...WILL MOVE INTO EASTERN US ON FRIDAY. AT THE SURFACE A COLD FRONT IS FORECAST TO MOVE INTO AND ACROSS NC FRIDAY NIGHT EXITING THE COAST EARLY SATURDAY MORNING. THE MODELS WERE SUGGESTING THAT LOW PRESSURE WOULD FORM ALONG THE FRONT OVER OR JUST OFF THE NC COAST EARLY SATURDAY HOWEVER...THE 12Z MODELS ARE NOT INDICATING THAT. POSSIBLY SEVERE CONVECTION IS EXPECTED OVER THE AREA FRIDAY EVENING WITH A CONTINUED THREAT OF SHOWERS AND STORMS FRIDAY OVERNIGHT. WILL HAVE A NOMINAL POP SATURDAY MORNING THEN INDICATE DRY WEATHER BY AFTERNOON PER FASTER DRYING TREND EXHIBITED IN THE 12Z MODEL RUN. DRIER AND LES HUMID WEATHER WILL BE FORECAST FOR SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA. THE DRY FORECAST WILL CONTINUE INTO EARLY MONDAY AS HIGH PRESSURE STILL INFLUENCES THE WEATHER BUT WILL INCLUDE A SLIGHT CHANCE AFTERNOON POP AS SOME OF THE GUIDANCE IS BRINGING A FRONT INTO THE AREA LATE. SHORTWAVES ROTATING AROUND THE UPPER TROUGH IN THE NORTHWEST FLOW ALOFT WILL BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY THROUGH THURSDAY BUT TIMING AND STRENGTH OF THESE SHORTWAVES IS UNCERTAIN SO ONLY INCLUDE NOMINAL POPS AT THIS TIME. THE TEMPERATURE FORECAST WILL BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM /TONIGHT AND FRIDAY/ AS OF 315 PM THURS...EXPECT MAINLY VFR AVIATION CONDITIONS TO PREVAIL THIS EVENING AND TONIGHT AS WEAK RIDGE SLIDES SOUTHWEST OFF THE SC COAST. GUIDANCE HINTS AT BRIEF MVFR IN REDUCED VISIBILITIES LATE TONIGHT BETWEEN 09/10Z AND 12/13Z AS SKIES BECOME CLEAR OVERNIGHT ALLOWING FOR EXCELLENT RADIATIONAL COOLING. HAVE INDICATED 4-5 SM VSBY FOR EARLY MORNING HOURS BUT HAVE LOW CONFIDENCE IN OCCURRENCE DUE TO SOUTHERLY FLOW WHICH SHOULD BE 3-5 KT OVERNIGHT. CLOUDS WILL INCREASE FRI AHEAD OF A LARGE SCALE COLD FRONT. LATE AFTERNOON CONVECTION MAY DECREASE VSBYS/CEILINGS BUT IS CURRENTLY BEYOND TAF PERIOD. SOUTHWEST WINDS WILL INCREASE 10-15 KT FRI AFTERNOON AHEAD OF THE FRONT. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 310 PM THURSDAY...SUB VFR CONDITIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY IN SHOWERS AND THUNDERSTORMS OCCURRING WITH THE PASSAGE OF A COLD FRONT. MAINLY VFR CONDITIONS ARE EXPECTED FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING AS HIGH PRESSURE BUILDS OVER THE AREA. UNSETTLED CONDITIONS ARE FORECAST TO RETURN AS EARLY AS LATE MONDAY AND ESPECIALLY TUESDAY AS THE FIRST IN A SERIES OF MID LEVEL SHORTWAVES TRAVERSES THE AREA AND PRODUCES SHOWERS AND THUNDERSTORMS. && .MARINE... SHORT TERM /TODAY AND TONIGHT/ AS OF 315 PM THURS...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE LIGHT SOUTHWESTERLY WINDS 8-12 KNOTS WITH SEAS 2-4 FT ACROSS THE COASTAL WATERS. SEAS WILL PERSIST AT 2-4 FT THROUGH TONIGHT AHEAD OF AN APPROACHING COLD FRONT ON FRIDAY. WINDS WILL CONTINUE TO BACK TO A MORE SOUTHERLY DIRECTION TONIGHT INTO EARLY FRI WITH GRADIENT WINDS INCREASING TO AROUND 15-17 KT BY MID MORNING TO NEAR 20 KT BY LATE AFTERNOON. SEAS WILL RESPOND BY BUILDING 3 TO 5 FT BY LATE FRI AFTERNOON. EXPECT WINDS TO GUST NEAR SMALL CRAFT LATE FRI BUT WILL HOLD OFF ON ISSUING SMALL CRAFT ADVISORIES AT THIS TIME. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 310 PM THURSDAY...WINDS AND SEAS WILL INCREASE AHEAD OF STRONG COLD FRONT APPROACHING FROM THE WEST LATE FRIDAY AND CROSSING THE AREA SOMETIME LATE FRIDAY NIGHT. SW WINDS TO 20 KT WITH HIGHER GUSTS AND SEAS OF 4 TO 6 FT ARE EXPECTED FRIDAY NIGHT. SEAS ARE FORECAST TO SUBSIDE SATURDAY MORNING. WINDS SATURDAY THROUGH MONDAY WILL BE MAINLY OUT THE WEST TO NORTHWEST 10 TO 15 KT WITH SEAS 3-4 FT. THE FORECAST TUESDAY AND BEYOND IS UNCERTAIN AS CYCLOGENESIS IS POSSIBLE OFF OF THE NC COAST WITH ADVISORY LEVEL WINDS AND SEAS POSSIBLE. FOR NOW WILL INDICATE NORTHERLY WINDS INCREASING TO 15 GUSTING TO 20 KT AND SEAS BUILDING TO 6 FT OVER THE NORTHERN AND CENTRAL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...DAG NEAR TERM...DAG SHORT TERM...DAG LONG TERM...JME AVIATION...JME/DAG MARINE...JME/DAG
Hazardous weather outlook, May 31, 8:25 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 825 AM EDT THU MAY 31 2012 NCZ029-044>047-079>081-090>095-098-011230- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 825 AM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY AND CROSS EASTERN NC FRIDAY AFTERNOON INTO FRIDAY NIGHT. A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT WITH PRIMARY WEATHER THREATS OF DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-011230- OUTER BANKS DARE-OUTER BANKS HYDE- 825 AM EDT THU MAY 31 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY AND CROSS EASTERN NC FRIDAY AFTERNOON INTO FRIDAY NIGHT. A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT WITH PRIMARY SEVERE THREATS OF DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 5:37 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
537 PM EDT THU MAY 31 2012
NCZ090-312215-
DUPLIN-
537 PM EDT THU MAY 31 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 615
PM EDT...
AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
10 MILES SOUTHWEST OF MOUNT OLIVE...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...BOWDENS...
CALYPSO...BEAUTANCUS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3519 7817 3518 7807 3520 7805 3520 7801
3519 7798 3517 7796 3518 7793 3516 7790
3517 7785 3503 7783 3502 7816 3508 7816
3510 7818
TIME...MOT...LOC 2137Z 263DEG 13KT 3512 7819
5Special weather statement, May 31, 7:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT THU MAY 31 2012
NCZ044-091-093-312345-
CRAVEN-LENOIR-PITT-
702 PM EDT THU MAY 31 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR AND PITT
COUNTIES THROUGH 745 PM EDT...
AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINGERS...OR JUST NORTHEAST OF KINSTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRIFTON......DOVER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3536 7764 3538 7762 3537 7759 3540 7754
3542 7723 3517 7724 3519 7740 3523 7747
3524 7752 3520 7752 3521 7764
TIME...MOT...LOC 2301Z 271DEG 9KT 3530 7752
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:58 PM EDT | River Flood Warning | MHX | Pitt | 18 hr |
| May 31, 5:37 PM EDT | Special Weather Statement | MHX | Duplin | 38 min |
| May 31, 7:02 PM EDT | Special Weather Statement | MHX | Lenoir | 43 min |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.